Pacific Journal of Mathematics

On the algebraic part of an alternating link.

Morwen B. Thistlethwaite

Article information

Source
Pacific J. Math., Volume 151, Number 2 (1991), 317-333.

Dates
First available in Project Euclid: 8 December 2004

Permanent link to this document
https://projecteuclid.org/euclid.pjm/1102637085

Mathematical Reviews number (MathSciNet)
MR1132393

Zentralblatt MATH identifier
0745.57003

Subjects
Primary: 57M25: Knots and links in $S^3$ {For higher dimensions, see 57Q45}

Citation

Thistlethwaite, Morwen B. On the algebraic part of an alternating link. Pacific J. Math. 151 (1991), no. 2, 317--333. https://projecteuclid.org/euclid.pjm/1102637085


Export citation

References

  • [B-S] F. Bonahon and L. Siebenmann, Algebraic knots, preprint.
  • [C] J. H. Conway, An enumeration of knots and links, Computational Problems in Abstract Algebra, ed. Leech, Pergamon Press (1970), 329-358.
  • [L] W. B. R. Lickorish, Prime knots and tangles, Trans. Amer. Math. Soc, 267 no. 1 (1981), 321-332.
  • [L-T] W. B. R. Lickorish and M. B. Thistlethwaite, Some links withnon-trivix polynomials and their crossing-numbers, Comment. Math. Helv., 63 (1988),* 527-539.
  • [Ml] W. Menasco, Closedincompressible surfacesin alternating knot and link com- plements, Topology, 23 (1984), 37-44.
  • [M2] W. Menasco, Determining incompressibility of surfaces in alternating knot and link complements, Pacific J. Math., 117 no. 2 (1985), 353-370.
  • [Tl] M. B. Thistlethwaite, A spanning-tree expansion of the Jones polynomial, Topology, 26 no. 3 (1987), 297-309.
  • [T2] M. B. Thistlethwaite, Kauffman's polynomial and alternating links, Topology, 27 no. 3 (1988), 311-318.
  • [T3] M. B. Thistlethwaite, On the Kauffman polynomial of an adequate link, Inventiones Math., 93 (1988), 285-296.